Children in Portugal are only being offered the Pfizer Cominarty vaccine
DGS health chiefs have today published a new ‘norma’ (standard) on the country’s official website, recommending that health professionals look out for “signs of myocarditis and pericarditis in children during the first 14-days” following administration of the Pfizer Covid vaccine.
The health authority also “remarks that, whenever possible, an interval of two weeks should be respected in relation to the administration of other vaccines, regardless of the vaccine”.
The ‘norma’ “Vaccination against Covid-19: Cominarty Original/ Omicron BA,4-5 5 10µg/dose® vaccine — Pediatric formulation for 5 to 11 years of age”, refers to “very rare cases” of myocarditis and pericarditis that “have been observed after vaccination with Comirnaty” (…) “most often after the second dose and in younger males”.
Explain reports: “According to the health authority, the risk of myocarditis after a booster dose of Pfizer’s new vaccine, developed to specifically combat the BA.4 and BA.5 strains of the Omicron variant, has not yet been characterised”.
In the standard, the DGS also calls on health professionals, prior to vaccination, “to alert parents/ guardians to seek immediate medical attention if (children) develop symptoms suggestive of myocarditis or pericarditis after vaccination, such as acute and persistent chest pain, dyspnoea or palpitations.
“The available data suggests that the clinical course of myocarditis and pericarditis after vaccination is not different from that of myocarditis and pericarditis in general, i.e. it usually has a benign course after rest and/or symptomatic treatment,” reads the document.
“In case this problem occurs after the administration of a dose of Comirnaty Original/Omicron BA.4-5 ® 10µg/dose, the administration of the next dose should be postponed at least until the complete resolution of the clinical picture and the benefit of its administration should be assessed on a case-by-case basis by the attending physician”, says the DGS, ending with the advice that “the most frequent adverse reactions are mild or moderate in intensity and resolve a few days after vaccination: pain at the injection site, fatigue, headache, chills, joint pain, fever (more frequent after the 2nd dose compared to the 1st), swelling and redness at the injection site”.
It was only two weeks ago that the DGS launched its ‘booster campaign’ for children, aimed at those with ‘at least one identified health risk”.
National media has reported that comparatively few parents have taken up the offer of these vaccines, on the basis that children are generally not affected by Covid-19; Omicron has become very mild; the perception of risk of Covid-19 has reduced dramatically since last winter; people also realise that vaccination is not a way of avoiding infection.
But the mere fact that authorities have finally accepted the risks associated with the vaccine (at least when it comes to vaccinating children) is a step forwards from the blanket assertions of the past.
The ‘pelascriançasejovens’ movement has accused INFARMED and Portugal’s health authorities of hiding data on adverse reactions in children to the Covid vaccines.
Coincidentally, in the UK this week, Conservative MP Andrew Bridgen called for a complete suspension of mRNA Covid jabs, stating “unprecedented harms” and close to “non-existent” benefits.